Alert archive / Nevada / Wind Advisories in 2020

Wind Advisory 14, NWS Reno, NV

November 11, 20207 counties in Nevada; 5 counties in California

NWS Reno, NV issued this wind advisory at Nov 11, 2020, 1:15 PM PST for 7 counties in Nevada; 5 counties in California. It took effect at Nov 13, 2020, 10:00 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2020, 1:15 PM PST (21:15 UTC)
In effect from
Nov 13, 2020, 10:00 AM PST
Expired
Nov 14, 2020, 1:00 AM PST
In force
15 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 63 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2020-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2020-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2616 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

162 
WWUS75 KREV 112115
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
115 PM PST Wed Nov 11 2020

CAZ072-073-NVZ002>004-122300-
/O.NEW.KREV.WI.Y.0014.201113T1800Z-201114T0600Z/
Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City-
Minden Area-Western Nevada Basin and Range including Pyramid Lake-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Bridgeport, Coleville, Lee Vining, Mammoth Lakes, 
Stateline, Glenbrook, Incline Village, Sparks, Verdi, 
Gardnerville, Virginia City, Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
115 PM PST Wed Nov 11 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph
  expected. Wind prone areas such as; the Sierra foothills and
  portions of US-395 through the North Valleys, Washoe Valley, and
  Mono County can see gusts over 60 mph at times with Sierra
  ridges gusting over 100 mph. 

* WHERE...Greater Lake Tahoe Area, Greater Reno-Carson City- 
  Minden Area, Mono County and Western Nevada Basin and Range 
  including Pyramid Lake.

* WHEN...From 10 AM to 10 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Rough lake conditions for Pyramid Lake and Lake Tahoe.

* ADDITIONAL DETAILS...Winds will be strong enough to cause
  blowing snow, reducing visibility and creating hazardous travel
  conditions for the higher Sierra passes (I-80 and Carson Pass) 
  on Friday night into early Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ070-071-NVZ005-122300-
/O.NEW.KREV.HW.A.0005.201113T1800Z-201114T1200Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Empire, 
and Gerlach
115 PM PST Wed Nov 11 2020

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph
  possible. Higher gusts of up to 70 mph are likely for wind 
  prone areas such as portions of US-395 near Honey Lake and 
  ridgetop locations.
 
* WHERE...Surprise Valley California, Lassen-Eastern Plumas- 
  Eastern Sierra Counties and Northern Washoe County.

* WHEN...From Friday morning through late Friday night.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
3 follow-up statements
535 
WWUS75 KREV 121031
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
231 AM PST Thu Nov 12 2020

CAZ070-071-NVZ005-131045-
/O.UPG.KREV.HW.A.0005.201113T1800Z-201114T1200Z/
/O.NEW.KREV.HW.W.0003.201113T1800Z-201114T0900Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Empire, 
and Gerlach
231 AM PST Thu Nov 12 2020

...HIGH WIND WARNING IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST
SATURDAY...

* CHANGES...Upgraded to High Wind Warning.

* WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph
  expected. Higher gusts up to 75 mph are likely for wind prone
  areas such as portions of US-395 from Susanville to the Nevada
  State Line.

* WHERE...Surprise Valley California, Lassen-Eastern Plumas- 
  Eastern Sierra Counties and Northern Washoe County.

* WHEN...From 10 AM Friday to 1 AM PST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds 
increase which could blow these items away. The best thing to do 
is prepare ahead of time by making sure you have extra food and 
water on hand, flashlights with spare batteries and/or candles in 
the event of a power outage.

&&

$$

NVZ001-131045-
/O.EXB.KREV.WI.Y.0014.201113T1800Z-201114T0900Z/
Mineral and Southern Lyon Counties-
Including the cities of Hawthorne, Yerington, Smith Valley, Mina,
and Schurz
231 AM PST Thu Nov 12 2020

...WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST
SATURDAY...

* CHANGES...None.

* WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph
  expected. Wind Prone areas such as US-95 near Walker Lake could
  see gusts to 65 mph.

* WHERE...Mineral and Southern Lyon Counties.

* WHEN...From 10 AM Friday to 1 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-073-NVZ002>004-131045-
/O.EXT.KREV.WI.Y.0014.201113T1800Z-201114T0900Z/
Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City-
Minden Area-Western Nevada Basin and Range including Pyramid Lake-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Bridgeport, Coleville, Lee Vining, Mammoth Lakes, 
Stateline, Glenbrook, Incline Village, Sparks, Verdi, 
Gardnerville, Virginia City, Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
231 AM PST Thu Nov 12 2020

...WIND ADVISORY NOW IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST
SATURDAY...

* CHANGES...Extended until 1 AM Saturday.

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph
  expected. Wind prone areas such as the Sierra foothills and
  portions of US-395 through the North Valleys, Washoe Valley, and
  Mono County can see gusts to 75 mph at times. Sierra ridges will
  gust well over 100 mph.

* WHERE...Greater Lake Tahoe Area, Greater Reno-Carson City- 
  Minden Area, Mono County and Western Nevada Basin and Range 
  including Pyramid Lake.

* WHEN...From 10 AM Friday to 1 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Rough lake conditions for Pyramid Lake and Lake Tahoe.

* ADDITIONAL DETAILS...Winds will be strong enough to cause
  blowing snow, reducing visibility and creating hazardous travel
  conditions for the higher Sierra passes (I-80 and Carson Pass) 
  on Friday night into early Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
991 
WWUS75 KREV 122046
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
1246 PM PST Thu Nov 12 2020

CAZ072-NVZ002-003-132100-
/O.UPG.KREV.WI.Y.0014.201113T1800Z-201114T0900Z/
/O.EXA.KREV.HW.W.0003.201113T1800Z-201114T0900Z/
Greater Lake Tahoe Area-Greater Reno-Carson City-Minden Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, Incline Village, Sparks, 
Verdi, Gardnerville, and Virginia City
1246 PM PST Thu Nov 12 2020

...HIGH WIND WARNING IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST
SATURDAY...

* CHANGES...Upgraded to High Wind Warning due to increased 
  confidence in stronger winds.

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph
  expected. Wind prone areas such as the Sierra foothills and
  portions of US-395 through the North Valleys and Washoe Valley 
  can see gusts to 75 mph at times. Sierra ridges will gust well 
  over 100 mph.

* WHERE...Greater Lake Tahoe Area and Greater Reno-Carson City- 
  Minden Area.

* WHEN...From 10 AM Friday to 1 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Rough lake conditions for Lake Tahoe with wave heights 3 to 5
  feet, highest waves expected on the north-northeast shores.

* ADDITIONAL DETAILS...Winds will be strong enough to cause
  blowing snow for higher Sierra elevations, reducing visibility 
  and creating hazardous travel conditions for the higher Sierra 
  passes (I-80 and Carson Pass) on Friday night into early 
  Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time Secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ070-071-NVZ005-132100-
/O.CON.KREV.HW.W.0003.201113T1800Z-201114T0900Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Empire, 
and Gerlach
1246 PM PST Thu Nov 12 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO 1 AM
PST SATURDAY...

* CHANGES...None.

* WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph 
  expected. Higher gusts up to 75 mph are likely for wind prone 
  areas such as portions of US-395 from Susanville to the Nevada 
  State Line.

* WHERE...Surprise Valley California, Lassen-Eastern Plumas- 
  Eastern Sierra Counties and Northern Washoe County.

* WHEN...From 10 AM Friday to 1 AM PST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ073-NVZ001-004-132100-
/O.CON.KREV.WI.Y.0014.201113T1800Z-201114T0900Z/
Mono County-Mineral and Southern Lyon Counties-
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Bridgeport, Coleville, Lee Vining, 
Mammoth Lakes, Hawthorne, Yerington, Smith Valley, Mina, Schurz, 
Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay
1246 PM PST Thu Nov 12 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST
SATURDAY...

* CHANGES...None.

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph
  expected. Wind prone areas such as US-95 near Walker Lake and
  portions of US-395 through Mono County could see gusts of 65 to 
  75 mph at times. Sierra ridges will gust well over 100 mph.

* WHERE...Mono County and Western Nevada Basin and Range 
  including Pyramid Lake.

* WHEN...From 10 AM Friday to 1 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Rough lake conditions for Pyramid Lake with wave heights 2 to 5
  feet, highest waves expected on the northeast shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
469 
WWUS75 KREV 131127
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
327 AM PST Fri Nov 13 2020

CAZ070-071-NVZ005-140900-
/O.CON.KREV.HW.W.0003.201113T1800Z-201114T0900Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Empire, 
and Gerlach
327 AM PST Fri Nov 13 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
1 AM PST SATURDAY...

* CHANGES...None.

* WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph 
  expected. Higher gusts up to 75 mph are likely for wind prone 
  areas such as portions of US-395 from Susanville to the Nevada 
  State Line.

* WHERE...Surprise Valley California, Lassen-Eastern Plumas- 
  Eastern Sierra Counties and Northern Washoe County.

* WHEN...From 10 AM Friday to 1 AM PST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-NVZ002-003-140900-
/O.CON.KREV.HW.W.0003.201113T1800Z-201114T0900Z/
Greater Lake Tahoe Area-Greater Reno-Carson City-Minden Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, Incline Village, Sparks, 
Verdi, Gardnerville, and Virginia City
327 AM PST Fri Nov 13 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
1 AM PST SATURDAY...

* CHANGES...None.

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected. Wind prone areas such as the Sierra foothills and 
  portions of US-395 through the North Valleys and Washoe Valley 
  can see gusts to 75 mph at times. Sierra ridges will gust well 
  over 100 mph.

* WHERE...Greater Lake Tahoe Area and Greater Reno-Carson City- 
  Minden Area.

* WHEN...From 10 AM Friday to 1 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Rough lake conditions for Lake Tahoe with wave heights 
  2 to 5 feet, highest waves expected on the north-northeast 
  shores.

* ADDITIONAL DETAILS...Winds will be strong enough to cause
  blowing snow for higher Sierra elevations, reducing visibility
  and creating hazardous travel conditions for the higher Sierra
  passes (I-80 and Carson Pass) tonight into early Saturday 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time Secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ073-NVZ001-004-140900-
/O.CON.KREV.WI.Y.0014.201113T1800Z-201114T0900Z/
Mono County-Mineral and Southern Lyon Counties-
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Bridgeport, Coleville, Lee Vining, 
Mammoth Lakes, Hawthorne, Yerington, Smith Valley, Mina, Schurz, 
Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay
327 AM PST Fri Nov 13 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
1 AM PST SATURDAY...

* CHANGES...None.

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. Wind prone areas such as US-95 near Walker Lake and 
  portions of US-395 through Mono County could see gusts of 65 
  to 75 mph at times. Sierra ridges will gust well over 100 mph.

* WHERE...Mono County and Western Nevada Basin and Range 
  including Pyramid Lake.

* WHEN...From 10 AM Friday to 1 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Rough lake conditions for Pyramid Lake with wave 
  heights 2 to 5 feet, highest waves expected on the northeast 
  shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 11, 3:21 AM PST, 9 hours 54 minutes earlier.

Area forecast discussion, Nov 11, 3:21 AM PST, 9 hours 54 minutes before
Area Forecast Discussion
National Weather Service Reno NV
321 AM PST Wed Nov 11 2020

.SYNOPSIS...

Quiet weather will continue through Thursday before a fast moving
storm system moves across the region Friday into Saturday,
bringing gusty winds with periods of mountain snow and mainly
light valley rain. Temperatures will remain below average for the
next few days, then rise to a few degrees above average by early
next week along with a possible pause in storm activity.

&&

.SHORT TERM...

Main changes were trending lower with precip and snow amounts for
Friday-Friday night, as the overall storm track appears to be
shifting a bit farther north, favoring the highest precip chances
for northwest CA and the Pacific Northwest.

Dry conditions will prevail today and Thursday with ridge winds
decreasing by this afternoon, then we will transition to a more
active pattern starting Thursday night through the early portion
of the weekend as a couple of shortwaves move into the northwest
US. The first wave on Thursday night is quite weak and less
likely to produce much in the way of precip, with the main effect
being an increase in higher elevation winds producing possible
gusts of 60+ mph for the Sierra ridges around Tahoe.

The second stronger wave is projected to arrive on Friday with a
more substantial increase in winds, and increased precip chances.
There is still a considerable difference on how far south the
strongest winds get, although with the overall trend continuing
to track the main wave farther north, the potential for the
strongest valley winds (gusts up to 50 mph) favor northeast CA
including the Surprise Valley and northwest NV. There are a few
scenarios that indicate a possible short period of 60+ mph peak
gusts for the Surprise Valley and far northwest NV Friday
afternoon-evening as west 700 mb flow across the Warner Mountains
could reach 70 kt. Other lower elevations will still likely catch
some gusty winds although gusts are more likely to be of the
30-40 mph variety, with a small possibility of gusts near 50 mph.
Strong Sierra ridge winds are likely, with peak gusts of 100+ mph
expected Friday night mainly around the Tahoe region. Current
model soundings aren't indicating a very favorable setup for a
downslope wind event into far western NV despite these strong
Sierra winds.

We have continued to trim precip amounts down for the Friday
afternoon-night period with projected totals mainly from
0.25-0.50" for much of northeast CA into the Tahoe basin and far
northwest NV, with up to 0.75" possible near the Sierra crest
west of Tahoe. Precip amounts drop off farther south across Mono
County with up to 0.25" near the crest, while much of western NV
is likely to be shadowed out with minimal amounts--maybe
0.05-0.10" for some foothill locations and northern portions of
the Basin and Range.

Snow levels are projected to rise up to the 6000-7000 foot range
so we expect only rain for lower elevations. This milder air will
limit snowfall amounts (we currently expect less than 1") at Lake
Tahoe level, while the higher elevations may receive up to 6".

Daytime temperatures will remain relatively steady through
Thursday, with near uniform highs of mid 40s-lower 50s from the
Sierra valleys to the lower elevations of western NV. By Friday as
winds increase, highs will likely push upward through the 50s for
lower elevations, while the Sierra valleys and northeast CA
retreat to the lower-mid 40s. Overnight lows will not be as cold
compared to recent nights due to increased cloud cover and
presence of increased mid-level winds limiting full decoupling of
valley winds. MJD

.LONG TERM...Saturday into next week...

Some changes to the long term, mainly to delay the onset of the
storm for next week. This would also entail warmer temperatures
and lighter winds early in the week. Ensembles are now showing
more of a Wednesday timing for next week's storm, but there
remains quite a bit of variability.

For the weekend, Saturday will see breezy winds in the wake of the
storm for Friday night with some showers in the Sierra and near
the Oregon border. Amounts will be light as snow levels will
remain 6000-7000 feet from north to south. A break is expected
Sunday as ensembles show ridging across the area with temperatures
continuing to warm, but remaining near average.

For next week, ensembles are showing more ridging and warming
possible for Monday and Tuesday. At this point, there is fairly
high confidence that Monday will remain dry and mild with temps
5-10 degrees above average. Ensembles remain split on the timing
of the next storm (with a couple members having nothing at all).
For now, we show an onset Monday night into Tuesday, but only with
low chances in northeast California to dry in central Nevada.
Wednesday looks to have better chances with most ensemble members
bringing the storm through that day. However, as mentioned above
there are a couple members that have almost nothing and some
delaying it until Thursday or Friday. We have cautiously raised
precip chances Wednesday with cooler temperatures. X

&&

.AVIATION...

VFR conditions are likely through Thursday afternoon with light
winds. Some gusty ridge winds will continue mainly near the
Oregon border through this morning with mtn wave turbulence, but
no LLWS is anticipated. Winds will begin to pick up in higher
elevations Thursday night, with a further increase Friday through
Friday night. More significant mountain wave turbulence and
periods of LLWS are likely Friday into Saturday.

For the Friday-Saturday storm, periods of MVFR with isolated IFR
conditions are likely in the Sierra Friday afternoon into
Saturday morning, with some mountain top obscurations extending
into western NV. Main precip type is likely to be rain at the
main terminals, although a rain-snow mix is possible for the
Sierra terminals at onset Friday morning before milder air moves
in during the day. MJD

&&

.REV Watches/Warnings/Advisories...
NV...None.
CA...None.
&&

For more information from the National Weather Service visit...
http://weather.gov/reno

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 1:15 PM PSTHigh Wind WatchREVWashoe13 hr

Nearby

Wind Advisories in Nevada, 2020Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.